MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO* PART. ABSORB. MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO* PART. ABSORB. MESH; MESH, SURGICAL, POLYMERIC
Catalog Number UMS3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930); Not Applicable (3189); No Code Available (3191)
Date of Event 03/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to obtain the additional information.To date no response has been provided.If further details are received at the later date a supplemental medwatch will be sent.The patient demographic info: weight, bmi at the time of index procedure.The initial approach for the index surgical procedure? other relevant patient history/concomitant medications reported lot lk8c2rxo is invalid.Please provide valid lot#.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-intra- or post-operation? were cultures performed? results? please provide surgical findings of second surgery (b)(6) 2018.Was the mesh removed completely? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that the patient underwent a bilateral inguinal hernia repair procedure on (b)(6) 2018 and the mesh was implanted.On (b)(6) 2018, bilateral groin incision abscess was obvious, the incision opened and a large amount of purulent fluid came out.The patient underwent a second surgery on (b)(6) 2018 to remove the mesh and medicine was used on incision.It was reported that now the patient status is stable.Additional information has been requested.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7834225
Report Number2210968-2018-75544
Device Sequence Number1338617
Product Code FTL
UDI-Device Identifier10705031132504
UDI-Public10705031132504
Combination Product (Y/N)N
PMA/510(K) Number
K033337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUMS3
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2018
Initial Report FDA Received Date08/30/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR